Asphyxia Following Complete Thyrodiectomy in a Patient with Relapsed Grave's Disease

Han Yun Wu, Ming Ho Wu
2017 Journal of Thyroid Disorders & Therapy  
A rare complication of post-thyroidectomy asphyxia developed in a patient with relapsed Grave's disease. Causes of the asphyxia were preoperative tracheal narrowing, previous thyroidectomy related diffuse oozing, and long-term use of Methimazole resulting in thrombocytopenia. The patient was successfully resuscitated by removal of neck stitches and endotracheal intubation. The incidence of bleeding after thyroid surgery is low (1.48%). Some risk factors including grave's disease, bilateral
more » ... ase, bilateral operation, and previous thyroid surgery etc. were identified in a systemic review [1] . Delayed oozing is potentially life-threatening. We describe a rare complication of asphyxia following complete thyroidectomy in a patient with relapsed Grave's disease.
doi:10.4172/2167-7948.1000220 fatcat:nhwyuiliy5e4dhescfut7aerx4